Skip to main content Accessibility help
×
Home
Hostname: page-component-55597f9d44-l69ms Total loading time: 0.55 Render date: 2022-08-16T18:24:06.823Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "useRatesEcommerce": false, "useNewApi": true } hasContentIssue true

Stabilization of second order evolution equations by a class of unbounded feedbacks

Published online by Cambridge University Press:  15 August 2002

Kais Ammari
Affiliation:
Institut Elie Cartan, Département de Mathématiques, Université de Nancy I, 54506 Vandœuvre-lès-Nancy Cedex, France
Marius Tucsnak
Affiliation:
Institut Elie Cartan, Département de Mathématiques, Université de Nancy I, 54506 Vandœuvre-lès-Nancy Cedex, France
Get access

Abstract

In this paper we consider second order evolution equations with unbounded feedbacks. Under a regularity assumption we show that observability properties for the undamped problem imply decay estimates for the damped problem. We consider both uniform and non uniform decay properties.

Type
Research Article
Copyright
© EDP Sciences, SMAI, 2001

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

Ammari, K. and Tucsnak, M., Stabilization of Bernoulli-Euler beams by means of a pointwise feedback force. SIAM. J. Control Optim. 39 (2000) 1160-1181. CrossRef
Ammari, K., Henrot, A. and Tucsnak, M., Optimal location of the actuator for the pointwise stabilization of a string. C. R. Acad. Sci. Paris Sér. I Math. 330 (2000) 275-280. CrossRef
Bamberger, A., Rauch, J. and Taylor, M., A model for harmonics on stringed instruments. Arch. Rational Mech. Anal. 79 (1982) 267-290. CrossRef
Bardos, C., Halpern, L., Lebeau, G., Rauch, J. and Zuazua, E., Stabilisation de l'équation des ondes au moyen d'un feedback portant sur la condition aux limites de Dirichlet. Asymptot. Anal. 4 (1991) 285-291.
Bardos, C., Lebeau, G. and Rauch, J., Sharp sufficient conditions for the observation, control and stabilization of waves from the boundary. SIAM J. Control Optim. 30 (1992) 1024-1065. CrossRef
A. Bensoussan, G. Da Prato, M.C. Delfour and S.K. Mitter, Representation and control of infinite Dimensional Systems, Vol. I. Birkhauser (1992).
J.W.S. Cassals, An introduction to Diophantine Approximation. Cambridge University Press, Cambridge (1966).
G. Doetsch, Introduction to the theory and application of the Laplace transformation. Springer, Berlin (1974).
Haraux, A., Une remarque sur la stabilisation de certains systèmes du deuxième ordre en temps. Portugal Math. 46 (1989) 245-258.
Ingham, A.E., Some trigonometrical inequalities with applications in the theory of series. Math. Z. 41 (1936) 367-369. CrossRef
Jaffard, S., Tucsnak, M. and Zuazua, E., Singular internal stabilization of the wave equation. J. Differential Equations 145 (1998) 184-215. CrossRef
Komornik, V., Rapid boundary stabilization of linear distributed systems. SIAM J. Control Optim. 35 (1997) 1591-1613. CrossRef
Komornik, V. and Zuazua, E., A direct method for the boundary stabilization of the wave equation. J. Math. Pures Appl. 69 (1990) 33-54.
J. Lagnese, Boundary stabilization of thin plates. Philadelphia, SIAM Stud. Appl. Math. (1989).
S. Lang, Introduction to diophantine approximations. Addison Wesley, New York (1966).
J.L. Lions, Contrôlabilité exacte des systèmes distribués. Masson, Paris (1998).
J.L. Lions and E. Magenes, Problèmes aux limites non homogènes et applications, Vol. 1. Dunod, Paris (1968).
F.W.J. Olver, Asymptotic and Special Functions. Academic Press, New York.
A. Pazy, Semigroups of linear operators and applications to partial differential equations. Springer, New York (1983).
Rebarber, R., Exponential stability of beams with dissipative joints: A frequency approach. SIAM J. Control Optim. 33 (1995) 1-28. CrossRef
Robbiano, L., Fonction de coût et contrôle des solutions des équations hyperboliques. Asymptot. Anal. 10 (1995) 95-115.
Russell, D.L., Decay rates for weakly damped systems in Hilbert space obtained with control theoretic methods. J. Differential Equations 19 (1975) 344-370. CrossRef
Russell, D.L., Controllability and stabilizability theory for linear partial differential equations: Recent and open questions. SIAM Rev. 20 (1978) 639-739. CrossRef
H. Triebel, Interpolation theory, function spaces, differential operators. North Holland, Amsterdam (1978).
Tucsnak, M., Regularity and exact controllability for a beam with piezoelectric actuator. SIAM J. Control Optim. 34 (1996) 922-930. CrossRef
M. Tucsnak and G. Weiss, How to get a conservative well posed linear system out of thin air. Preprint.
G.N. Watson, A treatise on the theory of Bessel functions. Cambridge University Press.
Weiss, G., Regular linear systems with feedback. Math. Control Signals Systems 7 (1994) 23-57. CrossRef

Save article to Kindle

To save this article to your Kindle, first ensure coreplatform@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about saving to your Kindle.

Note you can select to save to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be saved to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

Stabilization of second order evolution equations by a class of unbounded feedbacks
Available formats
×

Save article to Dropbox

To save this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about saving content to Dropbox.

Stabilization of second order evolution equations by a class of unbounded feedbacks
Available formats
×

Save article to Google Drive

To save this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about saving content to Google Drive.

Stabilization of second order evolution equations by a class of unbounded feedbacks
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *